Alert archive / California / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jun 20, 2019, 9:12 AM PDT. It took effect at Jun 20, 2019, 11:00 PM PDT. It was in force for 43 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2019, 9:12 AM PDT (16:12 UTC)
- In effect from
- Jun 20, 2019, 11:00 PM PDT
- Expired
- Jun 22, 2019, 6:00 PM PDT
- In force
- 43 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
017 WWUS86 KSTO 201612 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 912 AM PDT Thu Jun 20 2019 ...Red Flag Warning for portions of the Sacramento Valley and adjacent foothills tonight through Saturday... .Dry conditions combined with gusty north winds and low humidity will result in critical fire weather conditions over portions of the Sacramento Valley and adjacent foothills tonight through Saturday. Daytime humidity will be low with poor overnight recoveries. Wildland fuels below 2000 feet are generally near or below the seasonal average and susceptible to rapid spread of fire. CAZ213-215>217-263-264-266-279-211900- /O.UPG.KSTO.FW.A.0002.190621T0600Z-190623T0100Z/ /O.NEW.KSTO.FW.W.0002.190621T0600Z-190623T0100Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 912 AM PDT Thu Jun 20 2019 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PDT SATURDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 263, 264, 266, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM this evening to 6 PM PDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...North wind 10 to 20 mph with local gusts 30 to 40 mph. * HUMIDITY...Minimum daytime humidity of 10 to 20 percent with poor overnight recoveries of 30 to 40 percent, locally lower. * HIGHEST THREAT...Western side of the Sacramento Valley and adjacent foothills, below 2000 feet, where the highest wind gusts and lowest humidity are expected. * IMPACTS...Any grass fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
4 follow-up statements
785 WWUS86 KSTO 210945 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 245 AM PDT Fri Jun 21 2019 ...Red Flag Warning for portions of the Sacramento Valley and adjacent foothills through Saturday... .Dry conditions combined with gusty north winds and low humidity will result in critical fire weather conditions over portions of the Sacramento Valley and adjacent foothills through Saturday. Daytime humidity will be low with poor overnight recoveries. Wildland fuels below 2000 feet are generally near or below the seasonal average and susceptible to rapid spread of fire. CAZ213-215>217-263-264-266-279-212300- /O.CON.KSTO.FW.W.0002.000000T0000Z-190623T0100Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 245 AM PDT Fri Jun 21 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 263, 264, 266, AND 279... * WIND...North wind 10 to 20 mph with local gusts 30 to 40 mph. * HUMIDITY...Minimum daytime humidity of 7 to 15 percent with poor overnight recoveries of 30 to 40 percent, locally lower. * HIGHEST THREAT...Western side of the Sacramento Valley and adjacent foothills, below 2000 feet, where the highest wind gusts and lowest humidity are expected. * IMPACTS...Any grass fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
773 WWUS86 KSTO 212150 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 250 PM PDT Fri Jun 21 2019 ...Red Flag Warning for portions of the Sacramento Valley and adjacent foothills through Saturday... .Dry conditions combined with gusty north winds and low humidity will result in critical fire weather conditions over portions of the Sacramento Valley and adjacent foothills through Saturday. Daytime humidity will be low with poor overnight recoveries. Wildland fuels below 2000 feet are generally near or below the seasonal average and susceptible to rapid spread of fire. CAZ213-215>217-263-264-266-279-230100- /O.CON.KSTO.FW.W.0002.000000T0000Z-190623T0100Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 250 PM PDT Fri Jun 21 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 263, 264, 266, AND 279... * WIND...North wind 10 to 20 mph with local gusts 30 to 40 mph. * HUMIDITY...Minimum daytime humidity of 7 to 15 percent with poor overnight recoveries of 30 to 40 percent, locally lower. * HIGHEST THREAT...Western side of the Sacramento Valley and adjacent foothills, below 2000 feet, where the highest wind gusts and lowest humidity are expected. * IMPACTS...Any grass fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
600 WWUS86 KSTO 221000 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PDT Sat Jun 22 2019 ...Red Flag Warning continues for portions of the Sacramento Valley and adjacent foothills today... .Dry conditions combined with breezy north winds and low humidity will result in critical fire weather conditions over portions of the Sacramento Valley and adjacent foothills today. Daytime humidity will be low. Wildland fuels below 2000 feet are near seasonal average and susceptible to rapid spread of fire. CAZ213-215>217-263-264-266-279-230100- /O.CON.KSTO.FW.W.0002.000000T0000Z-190623T0100Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 300 AM PDT Sat Jun 22 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 215, 216, 217, 263, 264, 266, AND 279... * WIND...North wind 10 to 20 mph with local gusts 25 to 35 mph. * HUMIDITY...Minimum daytime humidity of 10 to 15 percent, locally lower. * HIGHEST THREAT...Western side of the Sacramento Valley and adjacent foothills, below 2000 feet. * IMPACTS...Any grass fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
970 WWUS86 KSTO 230112 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 612 PM PDT Sat Jun 22 2019 CAZ213-215>217-263-264-266-279-230215- /O.EXP.KSTO.FW.W.0002.000000T0000Z-190623T0100Z/ Eastern Portion of Shasta/Trinity NF- Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft- Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft- Southern Sacramento Valley in Yolo- Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Lake County Portion of Lake-Napa-Sonoma Unit- Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units-Eastern Mendocino NF- 612 PM PDT Sat Jun 22 2019 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 213, 215, 216, 217, 263, 264, 266, AND 279... Winds winds will diminish through the evening. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 20, 4:08 AM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 20, 4:08 AM PDT, 5 hours 4 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 408 AM PDT Thu Jun 20 2019 .SYNOPSIS... Cooling today with daytime temperatures near normal then a little below normal on Friday as a low pressure system drops through the Pacific Northwest and into the northern Great Basin. Breezy north winds behind the departing low pressure system will bring elevated fire weather concerns tonight through Saturday. Warmer than normal over the weekend with cooling again next week. && .DISCUSSION... A strong delta breeze continues this morning with coastal status making it into the delta and even into parts of the southern Sacramento valley. The Sacramento executive airport is showing overcast cloudiness at this time. Elsewhere, skies are clear this morning under upper level high pressure ridging. Temperatures are running several degrees cooler this morning than 24 hours ago as a low continues to drop into the Pacific Northwest. The increased onshore flow will bring a significant cool off today with daytime highs expected to come in around normal for this time of year. By late this afternoon the upper low center is predicted to be over the northern Great Basin with northerly flow developing over the north state. Breezy winds will begin to develop today but mainly over the northern Sacramento valley. Coverage of these increased winds will be limited so the timing of the fire weather watch has been trimmed out of the today forecast period. Northerly surface pressure gradients and wind pick up tonight especially along the west side of the Sacramento valley. This will keep humidity recovery limited in this area where a fire weather watch remains in place. Higher RH outside of the windiest areas should preclude the need for a fire weather watch until RH values drop on Friday. Daytime temperatures cool a little more on Friday and should see highs a little below normal. Combination of breezy north winds and low humidity will still elevate fire concerns, however. Combination of northerly surface gradient and good upper level support from upper ridge pushing back in over the west coast will keep breezy north winds going through most of the day Saturday. Airmass warms a bit bringing daytime highs back up above normal and keeping humidity relatively low for late June. Upper level high pressure ridge pushes in over the State on Sunday bringing a little more warming but lighter winds. This should allow humidity to climb a bit and combined with the lighter winds should reduce fire weather concerns slightly. && .EXTENDED DISCUSSION (Monday THROUGH Thursday) Unseasonably deep 552 DM upper low from GOA digs slowly southeast towards West Coast Monday into Tuesday, then shifts into the PacNW Wednesday/Thursday. This will result in increasing synoptic cooling and Delta breeze as heights/thicknesses lower over NorCal. Not expecting precip with increased troughing, but should see a deepening marine layer and enhanced onshore flow. High temperatures cool from about 2 to 5 degrees above normal Monday to 4 to 8 degrees below normal Wednesday into Thursday. Low to mid 80s expected by the middle of next week in the Central Valley, with 50s to 70s for the mountains and foothills. && .AVIATION... VFR conds ovr Intr NorCal nxt 24 hrs exc areas MVFR/IFR conds in ST vcnty of Delta and lcly into Srn Sac vly til 18z-20z. SWly sfc wnd gsts up to 35 kts poss vcnty Delta tda. N of KCIC lcl Nly sfc wnd gsts to 25 kts tda and S of KCIC lcl Sly sfc wnd gsts to 25 kts. && .STO WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from this evening through Saturday afternoon for Central Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-Eastern Mendocino NF- Eastern Portion of Shasta/Trinity NF-Lake County Portion of Lake- Napa-Sonoma Unit-Northern Sacramento Valley to Southern Tehama County Line Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes portions of Shasta-Trinity and Butte Units- Southeast Edge Shasta-Trinity NF and Western Portions of Tehama- Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento Far Western Placer, southern Sutter and Solano County Below 1000 Ft. &&
Nearby
Red Flag Warnings in California, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.